ArticleCureus2026
Lingual Ischemia as a Rare Complication of Terlipressin Therapy: A Case Report.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Terlipressin is a synthetic analogue of vasopressin commonly used in the management of hepatorenal syndrome due to its potent and selective vasoconstrictive effects on the splanchnic circulation. Although generally well tolerated, it is associated with rare but potentially severe ischemic complications. This report describes a 76-year-old woman who was admitted with asthenia and progressive abdominal distension. Her medical history included hypertension, hypercholesterolemia, obesity, chronic atrial fibrillation, chronic heart failure, chronic kidney disease, and metabolic dysfunction-associated steatotic liver disease with large-volume ascites. On admission, she was hypotensive and disoriented, with laboratory findings consistent with hepatic and renal dysfunction. She was diagnosed with spontaneous bacterial peritonitis and treated with ceftriaxone. Due to hepatorenal syndrome and grade 4 hepatic encephalopathy, she was transferred to the ICU and received human albumin (1 g/kg/day for two days) and terlipressin (6 mg/day). On the fourth day of terlipressin administration, the patient developed rapidly progressive tongue ischemia, prompting immediate discontinuation of the drug. Despite supportive measures, her condition deteriorated, leading to refractory shock and death on the sixth day of hospitalization. Lingual necrosis is a very rare ischemic complication associated with terlipressin use. Prompt recognition is essential for immediate drug withdrawal and potential prevention of fatal outcomes.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.